Rebound headaches are induced by medication. They develop from daily or near-daily use or overuse of pain medications. If you take medicines for headache pain more often than is recommended on the package instructions, your headaches may soon require an even higher dosage for relief. This can result in an endless cycle of pain medication followed by pain that requires higher and higher dosages. If you think you are overusing medicines, call your doctor immediately.
What they feel like. The pain often feels like a dull, achy tight band around your forehead. It becomes more severe as the pain medicine wears off.
When they occur. Rebound headaches usually occur in the mornings.
Who gets them. Almost anyone suffering from daily headaches has experienced rebound headaches. Both over-the-counter and prescription medicines can cause rebound headaches. This is especially true if the drug contains caffeine. People who drink a lot of beverages that contain caffeine are likely to develop rebound headaches. These drinks include cola, coffee, or tea.